MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA
Model Number 470184-16
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, noticeable abnormal smoke occurred following the release of energy from the tip of the permanent cautery spatula.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50939631
Report Number2955842-2026-40346
Device Sequence Number21517581
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(11)250410(10)K10250410(91)0004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470184-16
Device Catalogue Number470184
Device Lot NumberK10250410 0173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown